Alert archive / California / Winter Storm Warnings in 2010
Winter Storm Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this winter storm warning at Nov 19, 2010, 4:01 AM PST. It took effect at Nov 20, 2010, 3:30 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2010, 4:01 AM PST (12:01 UTC)
- In effect from
- Nov 20, 2010, 3:30 AM PST
- Expired
- Nov 21, 2010, 3:41 AM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS46 KEKA 191201 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 401 AM PST FRI NOV 19 2010 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON EXPECTED THIS WEEKEND... CAZ003-004-076-200000- /O.UPG.KEKA.WS.A.0005.101120T1400Z-101121T2000Z/ /O.NEW.KEKA.WS.W.0004.101120T1400Z-101121T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 401 AM PST FRI NOV 19 2010 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * 4 TO 9 INCHES OF SNOW IS EXPECTED ABOVE 2000 FEET WITH UP TO 2 FEET OF SNOW AT THE HIGHEST ELEVATIONS. SEVERAL INCHES ARE POSSIBLE AS LOW AS 1500 FEET. THE HEAVIEST SNOW WILL BEGIN MID- MORNING SATURDAY AND CONTINUE INTO EARLY SUNDAY MORNING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
531 WWUS46 KEKA 192221 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 PM PST FRI NOV 19 2010 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON EXPECTED THIS WEEKEND... CAZ003-004-076-201200- /O.CON.KEKA.WS.W.0004.101120T1400Z-101121T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 221 PM PST FRI NOV 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO 8 AM PST SUNDAY. * 4 TO 9 INCHES OF SNOW IS EXPECTED ABOVE 2000 FEET WITH UP TO 2 FEET OF SNOW AT THE HIGHEST ELEVATIONS. SEVERAL INCHES ARE POSSIBLE AS LOW AS 1500 FEET. THE HEAVIEST SNOW WILL BEGIN MID MORNING SATURDAY AND CONTINUE INTO EARLY SUNDAY MORNING. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
647 WWUS46 KEKA 201130 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 330 AM PST SAT NOV 20 2010 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON... CAZ003-004-076-202330- /O.EXT.KEKA.WS.W.0004.101120T1130Z-101121T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 330 AM PST SAT NOV 20 2010 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 AM PST SUNDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 AM PST SUNDAY. * 5 TO 12 INCHES OF SNOW IS EXPECTED ABOVE 2000 FEET WITH UP TO 2 FEET AT THE HIGHEST ELEVATIONS. 2 TO 4 INCHES OF SNOW IS POSSIBLE AS LOW AS 1500 FEET. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
710 WWUS46 KEKA 202303 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 PM PST SAT NOV 20 2010 CAZ003-004-076-211200- /O.CON.KEKA.WS.W.0004.000000T0000Z-101121T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 303 PM PST SAT NOV 20 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY. * AN ADDITIONAL 3 TO 5 INCHES OF SNOW IS EXPECTED AT AND ABOVE 2000 FEET ELEVATION WITH UP TO ONE FOOT POSSIBLE AT THE HIGHEST ELEVATIONS. A RAIN AND SNOW MIX IS POSSIBLE AT ELEVATIONS OF 1500 FEET...WITH ACCUMULATIONS UNDER ONE INCH. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
089 WWUS46 KEKA 211141 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 AM PST SUN NOV 21 2010 CAZ003-004-076-211945- /O.CAN.KEKA.WS.W.0004.000000T0000Z-101121T1600Z/ /O.NEW.KEKA.WW.Y.0016.101121T1141Z-101122T1100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 341 AM PST SUN NOV 21 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY ABOVE 2000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SNOW WILL CONTINUE TO TAPER THIS MORNING AND THEN INCREASE AGAIN BY AFTERNOON...BRINGING AN ADDITIONAL 2 TO 6 INCHES ABOVE 2000 FEET. HIGHEST ACCUMULATIONS WILL OCCUR IN THE HIGHEST TERRAIN. * A RAIN SNOW MIX IS POSSIBLE AT ELEVATIONS AS LOW AS 1500 FEET. HOWEVER...NO ACCUMULATION IS EXPECTED. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 18, 7:15 PM PST, 8 hours 46 minutes earlier.
Area forecast discussion, Nov 18, 7:15 PM PST, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA...UPDATED SYNOPSIS
715 PM PST THU NOV 18 2010
.SYNOPSIS...SHOWERS WILL CONTINUE THROUGH THE NIGHT WITH SOME HIGHER
ELEVATION SNOW EXPECTED AS THE COLD FRONT CONTINUES TO SLIP TOWARD
THE SOUTH. COLD AIR WILL INFILTRATE THE REGION BY THE WEEKEND IN THE
WAKE OF A SURFACE LOW CROSSING THE AREA ON FRIDAY.
&&
.DISCUSSION...CURRENT SATELLITE IMAGE SHOWS THE COLD FRONT SLOWLY
MOVING SOUTH OVER THE CWA. THE FRONT IS NOT EXPECTED TO MOVE OUT
OF THE AREA UNTIL AROUND MIDNIGHT. PRECIPITATION BEHIND THE FRONT
WILL BE ON THE DECREASE...BUT EXPECT OFF AND ON SHOWERS TO
CONTINUE OVERNIGHT TONIGHT. A POSITIVE TILTED TROF MOVES TOWARDS
THE CWA FRIDAY AFTERNOON. AT THE SURFACE A WEAK COLD FRONT WILL
BRING SHOWERS...MOST OF WHICH SHOULD BE CENTERED MAINLY IN DEL
NORTE AND NORTHERN HALF OF HUMBOLDT COUNTIES. ELSEWHERE SHOWERS
WILL BE LESS FREQUENT.
THE MAIN FOCUS OF CONCERN IS FROM SATURDAY THROUGH SUNDAY MORNING.
THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN BRINGING INCREASING
PRECIPITATION ALONG WITH LOWERING SNOW LEVELS SATURDAY MORNING.
THE UPPER LOW IS EXPECTED TO HAVE ENOUGH OVER WATER TRAJECTORY TO
BRING IN SIGNIFICANT MOISTURE OVER MOST OF THE CWA. AT THIS
TIME...MOST OF THE SIGNIFICANT PRECIPITATION IS EXPECTED TO ARRIVE
SATURDAY AFTERNOON AND LAST THROUGH SATURDAY NIGHT. SNOW LEVELS
SATURDAY START OUT AROUND 2500 FEET...THEN LOWERING TO 2000 FEET
SATURDAY NIGHT. HOWEVER THEY COULD TEMPORALLY LOWER BELOW THE ABOVE
MENTIONED LEVELS IN AREAS THAT GET MODERATE TO HEAVY PRECIPITATION.
SNOW AMOUNTS FROM SATURDAY AFTERNOON INTO SUNDAY MORNING COULD
RANGE FROM 3 TO 6 INCHES AS LOW AS 2000 FEET AND OVER A FOOT ABOVE
4000 FEET. THEREFORE THE WINTER STORM WATCH REMAINS IN EFFECT.
IN ADDITION...FOR AREAS NOT EXPECTING SNOW...ESPECIALLY ALONG THE
COAST...THERE IS THE POTENTIAL FOR ISOLATED THUNDERSTORMS
CONTAINING SMALL HAIL AS THE COLD UPPER CORE MOVES OVERHEAD
SATURDAY AFTERNOON AND EVENING.
THE UPPER LOW WEAKENS AND MOVES EAST OF THE CWA SUNDAY
MORNING. THIS WILL RESULT IN DECREASING PRECIPITATION. HOWEVER IT
WILL CONTINUE TO PERSIST THROUGH THE AFTERNOON DUE TO A
COLD...MOIST NORTHWEST FLOW ALOFT.
THE GFS AND ECMWF SHOW ANOTHER TROF MOVING NORTHEAST OF THE CWA.
THE GFS IS FASTER WITH THE TIMING OF THE TROF WHILE THE ECMWF IS
SLOWER. GIVEN THE TROF IS MOVING FROM THE NORTH...THE FASTER
SCENARIO IS MORE LIKELY. AT ANY RATE THIS WILL BRING IN A ARCTIC
AIR MASS MAINLY IN EASTERN WASHINGTON AND OREGON. HOWEVER SOME OF
THIS COLD AIR WILL MAKE IT'S WAY INTO THE CWA. CONDITIONS AFTER
MONDAY ARE EXPECTED TO BE DRY.
PETRUCELLI
&&
.AVIATION...A WEAKENING COLD FRONT CONTINUES TO MOVE ACROSS THE AREA
PRODUCING RAIN FROM ARCATA SOUTHWARD. BEHIND THE FRONT SHOWERS ARE
WIDELY SCATTERED WITH MAINLY MID AND HIGH LEVEL CLOUDINESS. OUTSIDE
OF THE SHOWERS...VFR CONDITIONS ARE EXPECTED. OTHERWISE MVFR CIGS
AND VISIBILITIES WILL BE ASSOCIATED WITH THE RAIN.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING
CAZ003-004-076.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM
PST SATURDAY PZZ450.
SMALL CRAFT ADVISORY UNTIL 9 PM PST SUNDAY PZZ470-475.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 9 PM PST SUNDAY
PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Nov 18, 4:32 AM PST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 432 AM PST THU NOV 18 2010 CAZ001-002-191400- REDWOOD COAST-MENDOCINO COAST- 432 AM PST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS CONTAINING SMALL HAIL AND ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-191400- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 432 AM PST THU NOV 18 2010 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF RAIN AND MOUNTAIN SNOW CAN BE EXPECTED...BUT ACCUMULATING SNOW WILL REMAIN ABOVE PASS LEVEL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER STORM WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Winter Storm Warnings in California, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.